Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 144, NWS Midland/Odessa, TX

September 26, 2004Culberson County, Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Sep 26, 2004, 9:40 AM CDT for Culberson County, Texas; Eddy County, New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2004, 9:40 AM CDT (14:40 UTC)
Expired
Sep 26, 2004, 3:30 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

Counties Eddy County, NM, Culberson County, TX

The radar

The Midland/Odessa radar (KMAF), 202 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2004-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2004-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 261442
FFWMAF
NMC015-TXC109-262030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
840 AM MDT SUN SEP 26 2004

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDDY COUNTY IN SOUTHEAST NEW MEXICO
  CULBERSON COUNTY IN SOUTHWEST TEXAS

* UNTIL 230 PM MDT(330 PM CDT)

* AT 840 AM MDT (940 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER
  RADAR DETECTED A LARGE AREA OF FLASH FLOOD PRODUCING THUNDERSTORMS
  LOCATED OVER SOUTHEAST PORTIONS OF EDDY COUNTY NEW MEXICO AND OVER
  EASTERN PORTIONS OF CULBERSON COUNTY TEXAS. THIS LARGE AREA OF
  THUNDERSTORMS WITH HEAVY RAIN IS EXPECTED TO MOVE NORTH NORTHWEST
  AT 20 MPH OVER ALL OF EDDY AND CULBERSON COUNTIES.  FLOODING IN
  AND NEAR THE CITY OF CARLSBAD WILL BE POSSIBLE LATER THIS MORNING
  AND AFTERNOON.  

FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS...STREETS.. 
UNDERPASSES...LOW WATER CROSSINGS...AND LOW LYING FARMLAND IS 
LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS.

MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY
AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3199 10491 3205 10483 3296 10483 3297 10380
      3253 10382 3252 10371 3202 10372 3200 10402
      3113 10410 3070 10490

$$
3 follow-up statements
000 
WGUS74 KMAF 261645
FFSMAF
NMC015-TXC109-262030-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1045 AM MDT SUN SEP 26 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 230 PM MDT (330 PM CDT) FOR 
CULBERSON AND EDDY COUNTIES...

AT 953 AM MDT (1053 AM CDT)...THE PUBLIC REPORTED TWO AND HALF FEET 
OF WATER COVERING HIGHWAY 137...15 MILES NORTHEAST OF QUEEN.  AT 
1000 AM MDT (1100 AM CDT)...GUADALUPE MOUNTAINS NATIONAL PARK REPORTED 
WATER COVERING PORTIONS OF HIGHWAY 54 BETWEEN VAN HORN AND GUADALUPE 
MOUNTAINS NATIONAL PARK. 

AT 1041 AM MDT (1141 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED A LARGE AREA OF RAIN MOVING NORTH/NORTHWEST AT 20 MPH OVER 
MUCH OF CULBERSON AND EDDY COUNTIES. MODERATE TO HEAVY RAIN WAS 
OCCURRING WITHIN THIS AREA OF PRECIPITATION.    

FLASH FLOODING OF CREEKS AND STREAMS...AND LOW WATER CROSSINGS. DO 
NOT DRIVE ACROSS FLOODED ROADS.

EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. MOVE TO HIGHER GROUND.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3199 10491 3205 10483 3296 10483 3297 10380
      3253 10382 3252 10371 3202 10372 3200 10402
      3113 10410 3070 10490

$$
000 
WGUS74 KMAF 261740
FFSMAF
NMC015-TXC109-262030-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1137 AM MDT SUN SEP 26 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 230 PM MDT(330 PM CDT) FOR
CULBERSON AND EDDY COUNTIES...

AT 1055 AM MDT...A TRAINED SPOTTER REPORTED HUBCAP DEEP WATER 
COVERING LOW LYING STREETS IN THE CITY OF CARLSBAD...WHILE AT 1105 
AM MDT...1 FOOT OF WATER WAS REPORTED TO BE RUNNING OVER LAKEWOOD 
ROAD BETWEEN LAKEWOOD AND HWY 285.  THE INTERSECTION NEAR NORTH 
FULTON ROAD AND NORTH HALDEMAN ROAD...1 SE ARTESIA...ALSO WAS 
REPORTED TO HAVE 1.5 FEET OF WATER RUNNING OVER IT.    

AT 1137 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE WIDESPREAD RAIN PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.

SOME LOCATIONS AFFECTED BY THE THUNDERSTORM PRODUCING FLASH FLOODING
INCLUDE...WHITES CITY.

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3199 10491 3205 10483 3296 10483 3297 10380
      3253 10382 3252 10371 3202 10372 3200 10402
      3113 10410 3070 10490

$$
000 
WGUS74 KMAF 261934
FFSMAF
NMC025-262045-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
129 PM MDT SUN SEP 26 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 245 PM MDT FOR LEA COUNTY...

AT 124 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
CONTINUING ON HWY 82 WITH AN 18 WHEELER STUCK AT THE INTERSECTION OF 
HWY 82 AND 17TH STREET.  FLOODING WAS ALSO OCCURRING ON 62/180 AT 
MONUMENT... THIS LOCATION IS IMPASSABLE AND ATTEMPTS ARE BEING MADE 
TO BARRICADE IT.  BARRICADES ARE UP ON THE HWY 207 BYPASS.  FLOODING 
IS BELIEVED TO BE OCCURRING ON OTHER ROADS SUCH AS STATE HWY 128 
NEAR THE LEA/EDDY COUNTY LINE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE. TURN
AROUND... DONT DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3356 10305 3201 10307 3202 10371 3252 10369
      3253 10380 3277 10380 3297 10379 3298 10373
      3339 10374 3341 10370 3357 10370

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 4:34 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Sep 26, 4:34 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
434 AM CDT SUN SEP 26 2004

CORRECTED TYPO IN CLIMATE SECTION

.SHORT TERM...
IR SATELLITE AND MIDLAND 88-D RADAR BOTH SHOW PLENTY OF
MOISTURE/PRECIPITATION STREAMING NORTH FROM THE PRESIDIO VALLEY TO
SOUTHEAST NEW MEXICO EARLY THIS MORNING. A BAND OF MODERATE TO HEAVY
SHOWERS HAS BEEN MOST CONCENTRATED ACROSS LEA COUNTY...WHERE RADAR
ESTIMATES THAT UP TO ONE HALF INCH OF RAIN...WITH ISOLATED AMOUNTS
NEAR OR ABOVE 1 INCH HAS FALLEN SINCE JUST BEFORE MIDNIGHT.

UPPER LOW WILL CONTINUE TO SPIN ACROSS NEW MEXICO TODAY...WITH
MOISTURE CONTINUING TO SPREAD NORTHEAST INTO THE FORECAST AREA AHEAD
OF THIS SYSTEM. WILL GO FOR CATEGORICAL POPS ACROSS FAR SOUTHEAST
NEW MEXICO AND THE TRANS PECOS/BIG BEND REGION TODAY WHERE LIFT WILL
BE MOST ENHANCED. LIKELY POPS LOOK GOOD ACROSS MOST OF THE REMAINDER
OF THE REGION. 09Z 88-D STORM TOTAL PRECIPITATION GRAPHIC ESTIMATES
THAT 3 INCHES OR MORE OF RAIN HAS FALLEN ACROSS A LARGE PORTION OF
SOUTHEAST NEW MEXICO...AS WELL AS PORTIONS OF THE TRANS PECOS AND
NORTHWEST PERMIAN BASIN SINCE FRIDAY EVENING. WITH ADDITIONAL HEAVY
RAINS LIKELY TODAY...WE WILL EXTEND THE FLASH FLOOD WATCH THROUGH
THIS AFTERNOON FOR ALL OF SOUTHEAST NEW MEXICO...AND THE TRANS
PECOS/BIG BEND REGION. WILL ALSO EXPAND IT TO INCLUDE THE WESTERN
AND CENTRAL PERMIAN BASIN. HIGHS WILL REMAIN BELOW NORMAL WITH THE
CLOUD COVER AND PRECIP AROUND...AND THE SURFACE HIGH CONTINUING TO
BUILD INTO THE AREA. MANY LOCATIONS WILL PROBABLY STRUGGLE TO REACH
70 DEGREES.

THE UPPER LOW/TROUGH AXIS WILL TRANSLATE EAST TO WESTERN PORTIONS OF
THE FORECAST AREA OVERNIGHT. WILL EXPAND THE BEST PRECIP CHANCES
SLIGHTLY EAST...WITH LIKELY POPS ACROSS THE TRANS PECOS REGION...
WITH HIGH END CHANCE CATEGORY ELSEWHERE. LOCALLY HEAVY RAIN MENTION
WILL BE MAINTAINED ACROSS ALL AREAS THROUGH TONIGHT.

.LONG TERM...
THE CLOSED UPPER LOW OVER EASTERN ARIZONA IS FORECAST BY A CONSENSUS
OF THE AVAILABLE MODELS TO SLOWLY TRANSLATE EAST OUT OVER THE
SOUTHERN PLAINS BY 00Z TUESDAY.  ANIMATION OF SATELLITE WATER VAPOR
IMAGERY SUGGESTS A DECENT UPPER JET DROPPING INTO THE BACKSIDE OF
THIS LOW.  THIS SHOULD INTENSIFY THE LOW SOMEWHAT AND WOULD ARGUE
FOR A SLOWER TRANSLATION THAN WHAT IS BEING OFFERED BY THE MODELS.
HOWEVER...THE SAME ANIMATION SHOWS A CALVALCADE OF TROUGHS OVER THE
NORTHERN PACIFIC BASIN THAT SHOULD KICK THE SOUTHWESTERN CONUS UPPER
LOW EAST...AND THUS AM INCLINED TO BELIEVE THE MODEL TRENDS TOWARD A
FASTER AND SLIGHTLY DEEPER PROGRESSION THROUGH TUESDAY NIGHT.

MEANWHILE A SHORTWAVE TROUGH OVER CENTRAL NUNAVUT IS FORECAST TO
AMPLIFY AND TRANSLATE SOUTHEAST...EVENTUALLY CARVING OUT A
RESPECTABLE TROUGH EXTENDING FROM NORTHERN QUEBEC SOUTHWESTWARD
ACROSS THE GREAT LAKE STATES BY TUESDAY NIGHT.  IN RESPONSE...
SURFACE ANTICYCLOGENESIS INCREASES OVER THE PRAIRIE PROVINCES SOUTH
ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS TOMORROW AND TUESDAY...
WHICH WILL IN TURN PROMOTE RIDGING DOWN INTO THE SOUTHERN HIGH
PLAINS.  THIS RIDGING WILL MAINTAIN THE MOIST EASTERLY TO
NORTHEASTERLY LOW LEVEL FLOW OVER THE REGION THROUGH WEDNESDAY AND
WILL SERVE TO KEEP PRECIP WATER VALUES BETWEEN 2 AND 3 CM ACROSS
THE AREA.  CONSEQUENTLY RAIN CHANCES WILL BE FAIRLY HIGH THROUGH
TUESDAY NIGHT AS DEEP LAYER LIFT ASSOCIATED WITH THE SOUTHWESTERN
CONUS TROUGH INTERACTS WITH THE MOIST UPSLOPE FLOW.  THE THREAT OF
HEAVY RAINFALL WILL LIKEWISE CONTINUE THROUGH TUESDAY NIGHT.

THE FLOW IS FORECAST TO AMPLIFY TOWARD THE END OF NEXT WEEK AS
HEIGHTS RISE OVER WESTERN CANADA AND THE EASTERN CONUS...AND A TROUGH
DEVELOPS OVER THE SOUTHWESTERN CONUS.  BY THIS TIME THE MODELS ARE
ALL OVER THE PLACE WITH THE GEM SUGGESTING A PROGRESSIVE PATTERN...
THE OPERATIONAL GFS SEEMINGLY OUT OF PHASE WITH THE ENSEMBLE MEANS...
AND THE ECMWF SOMEWHERE IN THE MIDDLE.  MEANWHILE ANOTHER COLD FRONT
IS FORECAST BY THE OPERATIONAL GFS TO MOVE SOUTH ACROSS THE SOUTHERN
HIGH PLAINS SATURDAY.  GIVEN THE SPREAD SHOWN IN THE ENSEMBLES...ITS
HARD TO SAY HOW THIS IS GOING TO PLAY OUT...ERGO THE SAFE BET IS TO
TREND TOWARD THE GFS ENSEMBLE MEAN FROM MIDWEEK BEYOND.

TEMPERATURE GRIDS WILL REFLECT A CONSENSUS OF THE MODEL SOLUTIONS
BLENDED WITH MOS THROUGH WEDNESDAY...THEREAFTER A BLEND OF THE
PREVIOUS FORECAST AND ENSEMBLE MOS THROUGH NEXT WEEKEND.  HAVE
TRENDED QPF GRIDS TOWARD A BLEND OF MODEL QPF AND MAN PROGS...AND
THESE FORECASTS COULD BE UNDERSTATED ESPECIALLY OUT WEST TOMORROW.
POP FORECASTS ARE HIGHEST CLOSER TO THE HIGHER TERRAIN DURING THE
DAY MONDAY AND TUESDAY...SHIFTING THE POP MAX A BIT TO THE EAST
DURING THE NIGHTTIME HOURS.  THEREAFTER...CONFIDENCE IN OUR POP
FORECASTS PAST DAY 4 IS NOT VERY HIGH...CORRESPONDINGLY WE WILL
EMPLOY THE REMINGTON METHOD AND SHOTGUN SLIGHT CHANCE POPS AREAWIDE
WEDNESDAY THROUGH SATURDAY.  HAVE INCREASED SKY GRIDS TO REFLECT THE
INCREASE IN MID LEVEL MOISTURE SHOWN IN THE LATEST GFS...AND HAVE
BLENDED THE PREVIOUS SET OF WIND GRIDS WITH A MODEL/GUIDANCE MIX.

&&

.CLIMATE...
SATURDAYS RAINFALL /1.02 INCHES/ AT KMAF BRINGS THE MONTHLY TOTAL
TO 4.18 INCHES...MAKING THIS SEPTEMBER THE NINTH WETTEST SEPTEMBER
DATING BACK TO 1930...AND THE WETTEST SEPTEMBER SINCE 1988...WHEN
5.07 INCHES OF RAINFALL WAS MEASURED.  THE WETTEST SEPTEMBER ON
RECORD OCCURRED IN 1980...WHEN 9.70 INCHES OF RAIN WAS MEASURED.
WITH FIVE MORE DAYS LEFT IN THE MONTH AND RAIN IN THE FORECAST FOR
MANY OF THOSE DAYS...SEPTEMBER 2004 COULD END UP AMONG THE TOP FIVE
WETTEST SEPTEMBERS ON RECORD.  AN ADDITIONAL 2.48 INCHES OF RAIN
WOULD NEED TO FALL...HOWEVER...TO TIE THE TENTH WETTEST MONTH ON
RECORD /6.66 INCHES IN JULY 1988/.

THE TOP TEN WETTEST SEPTEMBERS ON RECORD AT KMAF /1930-2004/...

1.... 9.70 INCHES /1980/ /FIRST WETTEST MONTH ON RECORD/
2.... 8.18 INCHES /1932/ /THIRD WETTEST MONTH ON RECORD/
3.... 6.98 INCHES /1986/ /EIGHTH WETTEST MONTH ON RECORD/
4.... 6.16 INCHES /1974/
5.... 5.90 INCHES /1936/
6.... 5.07 INCHES /1988/
7.... 5.02 INCHES /1978/
8.... 4.97 INCHES /1944/
9.... 4.18 INCHES /2004/
10... 4.06 INCHES /1962/

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX             69  58  75  57 /  60  50  60  40
CARLSBAD NM               72  56  75  55 /  70  50  50  40
DRYDEN TX                 77  62  79  61 /  70  60  50  40
FORT STOCKTON TX          71  60  76  58 /  80  60  60  30
GUADALUPE PASS TX         65  53  71  52 /  60  40  50  40
HOBBS NM                  70  57  73  55 /  80  50  50  40
MARFA TX                  67  50  72  51 /  80  50  50  30
MIDLAND INTL AIRPORT TX   69  59  75  57 /  70  50  60  30
ODESSA TX                 72  59  75  58 /  80  60  60  30
WINK TX                   75  61  79  59 /  80  60  60  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH TODAY FOR ANDREWS...BREWSTER...CRANE...
     CULBERSON...DAWSON...ECTOR...GAINES...JEFF DAVIS...LOVING...
     MARTIN...MIDLAND...PECOS...PRESIDIO...REEVES...UPTON...
     WARD...AND WINKLER COUNTIES.
NM...FLASH FLOOD WATCH TODAY FOR EDDY AND LEA COUNTIES.

&&

21/70
Hazardous weather outlook, Sep 26, 5:05 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 AM CDT SUN SEP 26 2004

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-262000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
505 AM CDT (405 AM MDT) SUN SEP 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TODAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND
TONIGHT. HEAVY RAINS HAVE FALLEN OVER MANY AREAS SINCE FRIDAY...
PARTICULARLY ACROSS SOUTHEAST NEW MEXICO...THE TRANS PECOS REGION...
AND PORTIONS OF THE PERMIAN BASIN. HEAVY RAINS TRAINING OVER THESE
SAME LOCATIONS TODAY WILL AGGRAVATE THE POTENTIAL FOR FLASH
FLOODING.

A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO EFFECTIVE THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAINFALL AND FLASH FLOODING WILL AGAIN BE POSSIBLE MONDAY...
ESPECIALLY OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...DAVIS
MOUNTAINS...AND BIG BEND REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 9:06 AM CDTFlash Flood WarningMAFJeff Davis6 hr
Sep 26, 9:39 AM CDTFlash Flood WarningMAFBrewster6 hr
Sep 26, 9:47 AM CDTFlash Flood WarningMAFLoving, Reeves6 hr
Sep 26, 3:23 PM CDTFlash Flood WarningMAFCulberson6 hr
Sep 26, 3:41 PM CDTFlash Flood WarningMAFLoving, Reeves6 hr
Sep 26, 4:00 PM CDTFlash Flood WarningMAFGaines6 hr
Sep 26, 5:16 PM CDTFlash Flood WarningMAFEctor6 hr
Sep 26, 6:16 PM CDTFlash Flood WarningMAFHoward4 hr
Sep 26, 6:35 PM CDTFlash Flood WarningMAFAndrews4 hr
Sep 26, 6:42 PM CDTFlash Flood WarningMAFWard, Winkler4 hr
Sep 26, 6:07 AM CDTFlash Flood WarningMAFLea4 hr
Sep 26, 9:57 AM CDTFlash Flood WarningMAFLea6 hr
Sep 26, 3:29 PM CDTFlash Flood WarningMAFEddy6 hr
Sep 26, 3:45 PM CDTFlash Flood WarningMAFLea6 hr

Nearby

Flash Flood Warnings in Texas, 2004Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.